... like it isn't helping as much as it should, anyone have this problem also?
I took Paxil for 10 years, I have been on Celexa for 6 months I take 80 mg every morning and feel?
- 13 Sep 2009 by MinaTarie82
- 12 December 2019
- celexa, paxil, depression, post traumatic stress disorder, anxiety, obsessive compulsive disorder, panic disorder, social anxiety disorder, generalized anxiety disorder, hot flashes, anxiety and stress
Why did you change off of Paxil?? Ten years is a long time, was it no longer working?
If you still have the symptoms then you need to be evaluated some more. Maybe you need a high dose or maybe it just is not right for you. Talk it over with your Doctor.
I think you might be taking too much. Celexa is recommended not to exceed 60mg/day and it's therapeutic response is supposed to be reevaluated every 32 weeks. Also, it's not recommended for ong term use. I think you should see another doctor for a second opinion. Hope this helps.
and never take Abilify as i was in intensive care with that one thinking i had flu for 2 weeks let go to long. couldnt even get up.severve reaction. serquel keeps me up at night so i dont take anything at night and sleep well. off Seroquel completely. Have a blood panel run for Celiac disease . its a wheat-glutton allergy. that masked itself to your mind problems and body problems . they just have to run a blood test. please check . than you can be off almost all meds. just diet easy. 3 months now takes 2 full years for freedom but have energy and work, go out work out. things i couldnt do before. no anexiety in daytime or night feel so good. its a simple thing .
I'm currently transfered off the paxil too and was on it for several years and feel like my new medication isn't working as well but they say that paxil causes withdrawl like symptoms and what not so that could be the medication just comming out of your body. I'm giving my new medication a month until I try something else! Good luck!
I take celexa and do not think it works that well.I was given welbutrin as well..and buspar. I think cymbalta is awesome but I perspired so bad I was taken off of it. I was given abilify which works great too but it maxed out my drug prescription program..so now I am on 2 plus buspar that don't work as well as one.
I am 64 years old. I suffered from a major depression at 40 years old. I was put on
Paxil which worked very well for me. 1 was disturbed by weight gain and asked to try celexa which was a new drug at that time. It worked well also and over the years my dosage was moved up to 80 mgs which
was considered safe at the time. It has only been in the past few years that drs now believe 80 mgs is too high a dose to be on for my hearts sake. 1 would not have been able to cut it back while my life was as busy and as stressful as it once was. Last week I cut my dosage back to 60 mgs and after a week of being way too touchy I am now adjusting fine. Eventually I will try to cut back further to 40 mgs if possible.
Although I do not want to intentionally endanger my physical health I also have no intention of risking my emotional and mental health by not taking the medication that I need to stay stable. It's a tough call when it comes down to it and I believe that each person should be able to decide what works for them. One precaution though is that each of us has to be in a stable position before being able to make the best decision for ourselves. And one more thing, as far as I have experienced any of the drugs that have the same benefits that I need such as Paxil and Celexa all contribute to weight gain as they seem to slow down my entire system. I tried Wellbutrin which gave me more energy and a sharper mind but also made me more touchy too. So it's a matter of finding the one that makes you feel the most like you. They all have unwanted side effects but I prefer taking a drug that allows me to still find joy in life as opposed to sitting in a rocking chair in a hospital while life is passing me by.
Woah. Maximum dosages in Portugal are like paroxetine 40mg, citalopram 40mg, escitalopram 20mg, fluoxetine 40mg. Why not try a tricyclic like clomipramine? They're really effective even on a low dose if you can tolerate the side effects.
I would consult with your health care professional as you are double the recommended dose of Celexa. If that's not working for you you may have to consider trying another SSRI, an SSNRI, or a tricyclic class of antidepressant.
"Doses above 40 mg/day are not recommended due to the risk of QT prolongation. Additionally, the only study pertinent to dose response for effectiveness did not demonstrate an advantage for the 60 mg/day dose over the 40 mg/day dose."
Mina, Can I ask why you stopped the Paxil ? I'm thinking if you have been taking Celexa for 6 months you should definetly feel much better by now at that high dose. If it was working you should have been feeling much better after taking it for 2 months. By 8 weeks if it's not working, you need to tell the doctor. Usually by 8 weeks you should be feeling well, or at least much better. Do you see the doctor that prescribed it to you much ? And do you tell him it is not working very well ? I would make a appointment with him and let him know how you are feeling. He can adjust or change the med. Let us know how you are doing ! Hang in there !
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.